MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH D-M 1.6MM BEADED CABLE SET VIT; PLATE, FIXATION, BONE

STRYKER ORTHOPAEDICS-MAHWAH D-M 1.6MM BEADED CABLE SET VIT; PLATE, FIXATION, BONE
Catalog Number 6704-0-420
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Fistula (1862); Unspecified Infection (1930)
Date of Event 09/15/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate that devices were manufactured and accepted into final stock with no reported discrepancies.There have been no other events for the lot referenced.If additional information is received, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
The following information was provided: after the prosthetic implant in 2022, the patient only went for a check-up in (b)(6) 2024, presenting signs of septic inflammation with fistula formation in the periprosthetic area (fistula along the surgical scar).It was therefore necessary to perform, on (b)(6) 2025, complete prosthetic explantation, placement of an antibiotic cement spacer, synthesis with cerclage of the sculpted femoral bone window in order to proceed with stem explantation, surgical cleaning.
 
Additional Manufacturer Narrative
Corrected data: lot#, expiration date, manufacturing date.An event regarding infection involving a dall miles cable was reported.The event was not confirmed.Method & results: -product evaluation and results: the reported device was not returned; however, photographs were provided for review.The photographs show the explanted devices, including both stryker and competitor devices.It appears that the dall miles cable has been fractured, likely during the explantation process as in-situ fracture was not reported.-clinician review: a review of the provided medical records by a clinical consultant indicated: "confirmation of event: i can confirm that the patient had a right total hip arthroplasty because i was able to see an x-ray with the implant in place.I cannot confirm the infection or the explanation since i have no documentation other than the product inquiry summary.Root cause analysis: the root cause of this event cannot be determined with certainty.The causes of infection approximately two years following implantation are multifactorial including surgical technique and patient host factors including lifestyle, activity level in bmi.Infection this far after implantation usually comes from a remote source.I would not assign any causality to the implant itself." -product history review: review of the product history records indicate the reported device was manufactured with no reported relevant discrepancies.-complaint history review: there have been no other similar events for the lot or sterile lot referenced.Conclusions: it was reported that the patient was revised due to infection.A review of the provided medical records by a clinical consultant indicated: "confirmation of event: i can confirm that the patient had a right total hip arthroplasty because i was able to see an x-ray with the implant in place.I cannot confirm the infection or the explanation since i have no documentation other than the product inquiry summary.Root cause analysis: the root cause of this event cannot be determined with certainty.The causes of infection approximately two years following implantation are multifactorial including surgical technique and patient host factors including lifestyle, activity level in bmi.Infection this far after implantation usually comes from a remote source.I would not assign any causality to the implant itself." all stryker products are sold as sterile either by being validated to a minimum sterility assurance level sal of 10^-6 or aseptically filled under a validated process in accordance with applicable external standards.No further investigation for this event is possible at this time.If devices and/or additional information become available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
No new information.

Brand Name
D-M 1.6MM BEADED CABLE SET VIT
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-CORK
ida industrial estate
carrigtwohill NA
EI   NA
Manufacturer Contact
brad curtis
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key23208218
Report Number0002249697-2025-01052
Device Sequence Number9433638
Product Code HRS
UDI-Device Identifier07613327036435
UDI-Public07613327036435
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K240418
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2025
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/17/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number6704-0-420
Device Lot Number93778901
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/17/2025
Supplement Date Received by Manufacturer01/26/2026
Initial Report FDA Received Date10/03/2025
Supplement Report FDA Received Date02/17/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/17/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexUnknown